Journal of Research in Pharmacy Practice

CASE REPORT
Year
: 2020  |  Volume : 9  |  Issue : 3  |  Page : 158--160

Serotonin toxicity following suicide with citalopram and lamotrigine: A rare case report and literature review


Gholamali Dorooshi, Shafeajafar Zoofaghari, Rokhsareh Meamar 
 Department of Clinical Toxicology, Isfahan Clinical Toxicology Research Center, Khorshid Hospital, Isfahan, Iran

Correspondence Address:
Dr. Shafeajafar Zoofaghari
Department of Clinical Toxicology, Isfahan Clinical Toxicology Research Center, Khorshid Hospital, Isfahan
Iran

Serotonin toxicity is a common but often unrecognized toxicological condition. In most cases, a combination of two or more serotonergic drugs can cause serotonin syndrome. We describe a case of serotonin toxicity in a 17-year-old woman, secondary to suicidal ingestion of 1000 mg lamotrigine and 400 mg citalopram, which has been rarely reported. Our patient had a medical history of depression and was treated with lamotrigine and citalopram. She was brought to the emergency room with nausea, diaphoresis, agitation, shivering, tremor, vertigo, ataxia, mydriasis, nystagmus, hyperreflexia, myoclonus, tachycardia, tachypnea, and mild fever. The symptoms and signs were resolved within 3 days following hydration, sedation, and cyproheptadine. Minor cardiovascular symptoms are probably due to the less toxic dose of citalopram. Lamotrigine, especially in combination with other serotonergic drugs, should be considered a cause of serotonin toxicity.


How to cite this article:
Dorooshi G, Zoofaghari S, Meamar R. Serotonin toxicity following suicide with citalopram and lamotrigine: A rare case report and literature review.J Res Pharm Pract 2020;9:158-160


How to cite this URL:
Dorooshi G, Zoofaghari S, Meamar R. Serotonin toxicity following suicide with citalopram and lamotrigine: A rare case report and literature review. J Res Pharm Pract [serial online] 2020 [cited 2020 Dec 1 ];9:158-160
Available from: https://www.jrpp.net/article.asp?issn=2319-9644;year=2020;volume=9;issue=3;spage=158;epage=160;aulast=Dorooshi;type=0